Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2020, 6:20 PM EDT for Washington County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 6:20 PM EDT (22:20 UTC)
- Expired
- Jul 30, 2020, 8:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
447
WGUS51 KRLX 302220
FFWRLX
OHC167-310015-
/O.NEW.KRLX.FF.W.0046.200730T2220Z-200731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
620 PM EDT Thu Jul 30 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
West Central Washington County in southeastern Ohio...
* Until 815 PM EDT.
* At 620 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3952 8171 3949 8167 3949 8156 3947 8151
3942 8154 3940 8158 3939 8185 3945 8184
3945 8183 3949 8182 3949 8178 3948 8176
3948 8171
FLASH FLOOD...RADAR INDICATED
$$
HART2 follow-up statements
786
WGUS71 KRLX 302330
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
730 PM EDT Thu Jul 30 2020
OHC167-310015-
/O.CON.KRLX.FF.W.0046.000000T0000Z-200731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OH-
730 PM EDT Thu Jul 30 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS
EVENING FOR WEST CENTRAL WASHINGTON COUNTY...
At 730 PM EDT, Doppler radar indicated between 2 and 3 inches of
rain have fallen across the warned area. Flash flooding is likely
ongoing across portions of the warned area. In particular, areas
northwest of Bartlett, including Roberts Road. Coal Run is also
likely exceeding its banks and flooding nearby areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3952 8171 3949 8167 3949 8156 3947 8151
3942 8154 3940 8158 3939 8185 3945 8184
3945 8183 3949 8182 3949 8178 3948 8176
3948 8171
FLASH FLOOD...RADAR INDICATED
$$
HART359
WGUS71 KRLX 310007
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
807 PM EDT Thu Jul 30 2020
OHC167-310017-
/O.EXP.KRLX.FF.W.0046.000000T0000Z-200731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OH-
807 PM EDT Thu Jul 30 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT THIS EVENING FOR
WEST CENTRAL WASHINGTON COUNTY...
Flood waters are starting to recede and the heavy rain has ended.
Please continue to heed remaining road closures.
LAT...LON 3952 8171 3949 8167 3949 8156 3947 8151
3942 8154 3940 8158 3939 8185 3945 8184
3945 8183 3949 8182 3949 8178 3948 8176
3948 8171
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:19 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 30, 3:19 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
319 PM EDT Thu Jul 30 2020
.SYNOPSIS...
Weak low pressure approaches from the west, while upper level
disturbances cross the area today. Low pressure crosses Friday.
Another low and cold front approach over the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 318 PM Thursday...
Expanded the Flash Flood Watch farther to the northeast to
account for ongoing heavy rainfall, along with expected
additional rainfall overnight.
As of 200 PM Thursday...
A low pressure system moves in from the west/southwest. Showers
and thunderstorms are currently occurring over the area and will
persist through the period. Rainfall is the largest threat with
this system, and a Flash Flood Watch has been issued through
tomorrow morning as models indicate plenty of moisture and lift
to keep these showers going as the low moves through. Rainfall
amounts up to 2 inches is possible for much of the area,
potentially exceeding 2 1/2 inches at some locations. Isolated
higher amounts will also be possible in storms with heavy
downpours. The northwestern portion of the area will likely
have the least amount of rainfall for the area with rainfall
amounts around 0.5-1 inches. Low lying areas and areas
particularly vulnerable to water issues may experience flooding
as this system continues to move through.
Low stratus and/or fog will be possible tonight as these
showers persist, and may linger through much of the morning on
Friday. The surface low moves through the area on Friday with
an associated front lingering along the southeastern portion of
the region. This will allow chances of precipitation to remain
mostly along the southeast Friday night, however widespread
chances will still be possible through the remainder of the
area.
Temperatures on Friday will be on the cooler side, just below
normal, with highs in the upper 70s to lower 80s for the
lowlands and in the upper 60s to upper 70s for the higher
elevations.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 312 PM Thursday...
Longwave trough remains situated to our west over the weekend
with deep southwest flow aloft. At the surface a wavy front
will lift north over time as a surface low tracks to our
northwest. The net result will be a rather unsettled day on
Saturday with numerous showers/thunderstorms developing by
afternoon. PWATs remain high so the threat for locally heavy
rainfall will persist. The front then lifts northward on Sunday
as does the deeper moisture, so less overall coverage of
showers/storms is expected with the greatest PoPs over the
mountains. It will remain warm and muggy with dewpoints
remaining around 70 throughout the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 312 PM Thursday...
Forecast uncertainty increases as we head into next week with
the potential of Isaias recurving up the East Coast. Models are
rather consistent in keeping a trough aloft over our region
which should keep a daily threat for showers/storms in our
forecast. Heavier rains are possible should Isaias track close
or over our region, but plenty of time to monitor that. It does
appear that our temps will cool to more normal levels for early
August, perhaps even coming in a tad bit cooler than normal by
the middle of next week.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 120 PM Thursday...
A low pressure system is approaching from the southwest,
bringing heavy showers and thunderstorms to much of the area.
All sites are coded with VCTS, and thunderstorms may occur at
some sites as this system moves in. Some last minute amendments
may be necessary if thunderstorms do approach the sites, but
will keep a watch on the ongoing conditions. Gusty winds could
occur with these storms, as well as heavy downpours which could
lead to brief dips to IFR conditions at some sites. MVFR
conditions will also be possible in ceilings and visibilities in
rain through much of the period.
Showers and thunderstorms will likely continue through most of
the period. Low stratus or fog may form tonight leading to IFR
conditions in ceilings and possibly in visibilities. These
conditions will likely hold through the morning hours tomorrow,
improving to MVFR conditions around 14/15Z.
Winds should be relatively light and variable for most of the
period, with brief periods of stronger winds possible in storms.
Winds should become mostly calm tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing, location, and intensity of showers
and storms could vary this afternoon and tonight. Intensity of
fog may vary overnight tonight into Friday morning.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M L M H M H H M
HTS CONSISTENCY H H M H L M H H H M M M
BKW CONSISTENCY H H H M H M H H H H H H
EKN CONSISTENCY H H H H H M H H H M M L
PKB CONSISTENCY H H H H H M M H H H M M
CKB CONSISTENCY H H H H H M L H M M M M
AFTER 18Z FRIDAY...
IFR possible in rain Friday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Friday morning for WVZ005>008-
013>020-024>034-039-040-515>526.
OH...Flash Flood Watch through Friday morning for OHZ083>087.
KY...Flash Flood Watch through Friday morning for KYZ101>103-105.
VA...Flash Flood Watch through Friday morning for VAZ003-004.
&&
SYNOPSIS...ABE/CG
NEAR TERM...RH/CG
SHORT TERM...ABE
LONG TERM...ABE
AVIATION...CGHazardous weather outlook, Jul 30, 3:20 PM EDT, 3 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 320 PM EDT Thu Jul 30 2020 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>020-024>034-039- 040-515>526-311930- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 320 PM EDT Thu Jul 30 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms with locally heavy rainfall will remain possible through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-WVZ009>011-311930- Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler- 320 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight. A prolonged heavy downpour could cause localized minor flood issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms with locally heavy rainfall will remain possible through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 30, 5:05 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
505 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 2 ENE HARLEY 38.64N 81.28W
07/30/2020 M3.68 INCH ROANE WV MESONET
RAINFALL TOTAL SO FAR TODAY AT SITE LOOW2. ALL HAS
FALLEN WITHIN LAST THREE HOURS
&&
EVENT NUMBER RLX2001096
HARTLocal storm report, Jul 30, 5:15 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 2 SSW BRAXTON 38.76N 80.74W
07/30/2020 BRAXTON WV 911 CALL CENTER
FLOODING OCCURING ALONG EXCHANGE ROAD DOWN TO NEAR
SHAVER DRIVE, WEST OF FLATWOODS, AND ALSO THROUGHOUT
COMMUNITY OF EXCHANGE
&&
EVENT NUMBER RLX2001097
HARTLocal storm report, Jul 30, 5:17 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 5 N GASSAWAY 38.74N 80.77W
07/30/2020 BRAXTON WV 911 CALL CENTER
MANY AREAS OF CHAPEL ROAD ARE FLOODED.
&&
HARTLocal storm report, Jul 30, 5:36 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FLASH FLOOD 7 SSE CEDAR CREEK STATE 38.80N 80.79W
07/30/2020 BRAXTON WV BROADCAST MEDIA
TOMS RUN FLOODING SOUTH OF CEDARVILLE. WATER
SURROUNDING HOMES.
&&
HARTLocal storm report, Jul 30, 5:40 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD 2 WNW BUCKHANNON 39.00N 80.26W
07/30/2020 UPSHUR WV BROADCAST MEDIA
RUNOFF INTO FINKS RUN FLOODED A FEW
PROPERTIES.
&&
HARTLocal storm report, Jul 30, 6:07 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD 1 SSW GRANTSVILLE 38.91N 81.10W
07/30/2020 CALHOUN WV BROADCAST MEDIA
PHILIP RUN EXPERIENCING SIGNIFICANT
FLOODING. WATER INTO HOMES AND OTHER
PROPERTY BUILDINGS. PICTURES PROVIDED SHOW
VERY FAST MOVING WATER.
&&
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:22 PM EDT | Flash Flood Watch | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 20 hr |
| Jul 30, 4:46 PM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.